Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 42, NWS Fort Worth, TX

May 7, 2008Robertson County, Texas

NWS Fort Worth, TX issued this tornado warning at May 7, 2008, 8:05 PM CDT for Robertson County, Texas. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2008, 8:05 PM CDT (01:05 UTC)
Expired
May 7, 2008, 8:45 PM CDT
In force
40 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Robertson County, TX

The radar

The Ft Hood radar (KGRK), 99 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:10 PM CDTTORNADO2 Sse Bremond, TXBRIEF TOUCHDOWN...TREES AND POWER LINES DOWN
May 7, 8:16 PM CDTTORNADO6 Ese Bremond, TXNEAR PETTEWAY COMM...FROM BREMOND FD RELAYED BY HAMS
May 7, 8:39 PM CDTTORNADO6 Ene Franklin, TXDELAYED REPORT FROM FRANKLIN F.D. RELAYED BY HAMS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 3:42 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4305 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 080105
TORFWD
TXC395-080145-
/O.NEW.KFWD.TO.W.0042.080508T0105Z-080508T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT WED MAY 7 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 845 PM CDT

* AT 805 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A
  DEVELOPING TORNADO NEAR BREMOND..MOVING SOUTHEAST AT 28 MPH.

* THE TORNADO WILL BE NEAR...
  FRANKLIN BY 830 PM CDT...

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.


LAT...LON 3115 9674 3132 9642 3131 9640 3126 9632
      3099 9624 3093 9636 3083 9643
TIME...MOT...LOC 0105Z 295DEG 24KT 3115 9663

$$

92
2 follow-up statements
000 
WWUS54 KFWD 080113
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT WED MAY 7 2008

TXC395-080145-
/O.CON.KFWD.TO.W.0042.000000T0000Z-080508T0145Z/
ROBERTSON TX-
810 PM CDT WED MAY 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN ROBERTSON COUNTY...

AT 810 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED 3 MILES SOUTHEAST OF BREMOND...MOVING SOUTHEAST 
AT 27 MPH. POWERLINES AND TRESS WERE REPORTED DOWN ON FM 46.

THE TORNADO WILL BE NEAR...
  FRANKLIN BY 825 PM CDT...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

IN ADDITION TO TORNADOES, LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.

LAT...LON 3115 9674 3132 9642 3131 9640 3126 9632
      3099 9624 3093 9636 3083 9643
TIME...MOT...LOC 0110Z 295DEG 23KT 3115 9657

$$
000 
WWUS54 KFWD 080130
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
828 PM CDT WED MAY 7 2008

TXC395-080145-
/O.CON.KFWD.TO.W.0042.000000T0000Z-080508T0145Z/
ROBERTSON TX-
828 PM CDT WED MAY 7 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHERN
ROBERTSON COUNTY...

AT 828 PM CDT...TRAINED WEATHER SPOTTERS AND DOPPLER RADAR REPORTED 
A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES NORTHEAST OF 
FRANKLIN...MOVING SOUTHEAST AT 31 MPH. MOTORISTS DRIVING BETWEEN 
FRANKLIN AND EASTERLY ON HIGHWAY 79 SHOULD NOT DRIVE INTO THIS 
DANGEROUS STORM.


THE TORNADO WILL BE NEAR...
  EASTERLY 840 PM CDT

IN ADDITION TO TORNADOES, LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE
EASILY TOSSED AND CRUSHED BY TORNADO WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.

LAT...LON 3116 9664 3131 9640 3126 9632 3103 9625
      3102 9626 3101 9625 3099 9624 3094 9635
      3090 9640
TIME...MOT...LOC 0128Z 296DEG 27KT 3110 9637

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 3:21 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, May 7, 3:21 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT WED MAY 7 2008

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING THROUGH
SOUTHEASTERN NORTH TEXAS ALONG WHAT LOOKS TO BE A GRAVITY WAVE.
MORE SUBSTANTIAL CONVECTION IS LAGGING BEHIND ON THE EASTERN
PERIPHERY OF THE UPPER LOW AND WILL AFFECT THE NORTHWESTERN
COUNTIES SHORTLY. THE SURFACE LOW IS NOW WELL DEFINED AND IS
CENTERED JUST NORTHWEST OF WICHITA FALLS. MAIN FEATURE OF CONCERN
IS THE DRYLINE WHICH HAS ALREADY SURGED THROUGH THE WESTERN THIRD
OF THE AREA. A FEW ECHOES ARE BEGINNING TO SHOW UP ALONG THE
DRYLINE...INDICATING THE EROSION OF THE CAP. A TORNADO WATCH IS IN
EFFECT FOR PORTIONS OF NORTH TEXAS ALONG AND NORTH OF A LINE
ROUGHLY FROM MINERAL WELLS...TO DALLAS...TO SULPHUR SPRINGS.
LARGE HAIL AND DAMAGING WINDS AS WELL AS ISOLATED TORNADOES WILL
BE POSSIBLE THIS AFTERNOON...MAINLY OVER THE EASTERN HALF OF THE
WATCH BOX.

AS THE DRYLINE MOVES EAST...AREAS TO THE WEST OF IT WILL SEE A
DRAMATIC DECREASE IN PRECIPITATION CHANCES. THERE WILL STILL BE
SOME PRECIPITATION CHANCE ASSOCIATED WITH THE UPPER LOW ITSELF AS
IT MOVES THROUGH IN A FEW HOURS...BUT THE BULK OF THE ACTIVITY
SHOULD BE OVER BY 7 PM.

ANOTHER SYSTEM FOLLOWS QUICKLY ON THE HEELS OF THIS ONE WITH A
FROPA FRIDAY NIGHT/SATURDAY MORNING. UPPER 80S AND LOWER 90S ARE
STILL FORECAST FOR FRIDAY AND SATURDAY...ALTHOUGH MET GUIDANCE IS
A FEW DEGREES COOLER THAN THE MAV. THE LATEST GFS TEMPERATURE
GUIDANCE FOR SUNDAY IS COOLER THAN PREVIOUS RUNS AND ALSO MUCH
DIFFERENT THAN THE OTHER ENSEMBLE MEMBERS. THIS IS MAINLY DUE TO
THE OPERATIONAL GFS HAVING LOW LEVEL SOUTHWEST WINDS WHICH THE
OTHER MODELS DONT HAVE. THEREFORE HAVE LEANED TOWARDS THE ENSEMBLE
SOLUTION.

WINDS WILL QUICKLY BECOME SOUTHERLY AGAIN ON SATURDAY AS ANOTHER
SURFACE CYCLONE DEVELOPS OVER THE SOUTHERN ROCKIES. UPPER LEVEL
FORCING IS FAR AWAY FROM NORTH TEXAS AT THIS TIME...SO HAVE NOT
GONE ABOVE SLIGHT CHANCE POPS. ANOTHER COLD FRONTAL PASSAGE IS
POSSIBLE SUNDAY. THE MAIN CONCERN HERE WILL BE THE QUALITY OF
MOISTURE RETURN WITH SYSTEMS SUCH A SHORT DISTANCE APART.  SH/13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  62  85  65  87  68 /   5   0   0  10  10
WACO, TX              60  88  64  87  68 /   5   0   0   5   5
PARIS, TX             61  80  60  84  62 /  40   0  10  10  10
DENTON, TX            59  84  62  86  64 /   5   0   0  10  10
MCKINNEY, TX          59  83  63  86  63 /  10   0   0  10  10
DALLAS, TX            63  85  67  89  70 /   5   0   0  10  10
TERRELL, TX           61  83  64  87  67 /  10   0   0  10  10
CORSICANA, TX         62  83  65  87  67 /  10   0   0   5   5
TEMPLE, TX            58  86  65  92  68 /   5   0   0   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 7, 3:30 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT WED MAY 7 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
330 PM CDT WED MAY 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING EAST
OF A BONHAM...KAUFMAN...TO PALESTINE LINE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS THIS EVENING ACROSS THE REMAINDER OF NORTH
TEXAS.

A DRYLINE WILL MOVE EAST ACROSS THE REGION THIS EVENING AND PROVIDE
A FOCUS FOR THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY HAZARD.  HOWEVER...A FEW TORNADOES WILL BE
POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. THUNDERSTORM
CHANCES WILL END FROM WEST TO EAST AS THE DRYLINE MOVES THROUGH THE
REGION.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN AND
EASTERN SECTIONS OF NORTH TEXAS SATURDAY NIGHT AS A WEAK COLD FRONT
MOVES ACROSS THE RED RIVER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED WEST OF INTERSTATE 35 THROUGH 6
PM AND EAST OF INTERSTATE 35 BETWEEN 4 PM AND 9 PM.

79

In the hours before

Local storm report, May 7, 6:58 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT WED MAY 07 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             3 W BONHAM              33.59N  96.23W
05/07/2008  E0.88 INCH       FANNIN             TX   AMATEUR RADIO

            BETWEEN ECTOR AND BONHAM
Special weather statement, May 7, 7:08 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT WED MAY 7 2008

TXZ162-080045-
LEON TX-
708 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN LEON COUNTY

AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 26 MILES WEST OF CROCKETT...MOVING EAST AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CENTERVILLE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.

LAT...LON 3157 9583 3134 9569 3126 9577 3124 9619
      3150 9598
TIME...MOT...LOC 0008Z 257DEG 26KT 3144 9586
Local storm report, May 7, 7:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CDT WED MAY 07 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     3 E ELKHART             31.63N  95.53W
05/07/2008                   ANDERSON           TX   TRAINED SPOTTER

            TREES DOWN AND POWER OUT IN SOUTHERN ANDERSON COUNTY
Special weather statement, May 7, 7:34 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
734 PM CDT WED MAY 7 2008

TXZ095-080100-
LAMAR TX-
734 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN LAMAR COUNTY

AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PARIS...MOVING EAST AT 39
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND PARIS.

HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3364 9572 3389 9577 3390 9548 3389 9545
      3388 9535 3390 9533 3360 9530
TIME...MOT...LOC 0034Z 270DEG 34KT 3374 9561

25
Local storm report, May 7, 7:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT WED MAY 07 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             MARLIN                  31.31N  96.89W
05/07/2008  E1.00 INCH       FALLS              TX   AMATEUR RADIO

            NEAR REAGAN COMMUNITY
Special weather statement, May 7, 7:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT WED MAY 7 2008

TXZ147-161-080130-
FREESTONE TX-LIMESTONE TX-
754 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL FREESTONE COUNTY
  CENTRAL LIMESTONE COUNTY

AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF GROESBECK...MOVING NORTHEAST
AT 37 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FAIRFIELD...MEXIA AND
TEAGUE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR EASTERN TEXAS.

LAT...LON 3170 9650 3180 9619 3166 9611 3151 9647
      3163 9655
TIME...MOT...LOC 0054Z 242DEG 32KT 3159 9645

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:00 PM CDTSevere Thunderstorm WarningFWDFalls60 min
May 7, 7:08 PM CDTSpecial Weather StatementFWDLeon37 min
May 7, 7:34 PM CDTSpecial Weather StatementFWDLamar26 min
May 7, 7:41 PM CDTTornado WarningFWDFalls, Robertson49 min
May 7, 7:54 PM CDTSpecial Weather StatementFWDFreestone36 min
May 7, 8:40 PM CDTTornado WarningFWDLeon, Robertson50 min

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.